You are here:

Pharmacy/Vaginal fungus


Last sat. Started monostat 7 for fungal/yeast infection. Had symptoms of needing to urinate often, a little burning sensation. Also topical itching thru pubic area, not inside vagina. Monday, did urine test at dr. Office. Said to start fluconazole 100mg daily for 7 days. One more pill to go. However, still getting discomfort with the burning urges to urinate. No itching left. Never had any discharge. Urine culture came back clear. So, why is the burning urge to urinate still here?  How long after i finish the med. Should it take to know if i need another dose of fluconazole and should i go in to see a gyn first. The dr. I already saw was a family dr. And he did not examine me, only did the urine sample.

    I would recommend that you see your gynecologist.  There are other possible things that could be causing you symptoms.  It is also rare that 7 days of fluconazole and Monistat would not treat a yeast infection and improve your symptoms.  


Barb Judge


All Answers

Answers by Expert:

Ask Experts


Barbara Judge


Outpatient pharmacy and general health. I have recently completed a Pharmceutical Care Certificate Program offered by Purdue University (Spring 1999 completion). I have personal experience dealing with terminally ill persons and their needs, as well as their families` needs. I graduated in 1984 from Pharmacy School and have been a Licensed Pharmacist since then. I have 18 years retail pharmacy experience. Prior to my pharmacy training I have 3 years hospital experience as a Nurse`s Aide.

©2016 All rights reserved.